Accutane and back pain.

I've been taking accutane for 3 months and I recently experienced a back and joints pain, i'm 22 years old and the dose is only 20 mg, is this side effect last the whole treatment regimen? And is it reversible after finishing the treatment?

Doctor Answers 1

Accutane and back pain

Back pain at such a low dose is rare, but can occur.  I have seen it occur mostly in patients with really severe nodulocystic acne.  If the pain is mild, it usually gets better with time and it IS reversible after finishing the treatment.  I would recommend letting your dermatologist know as sometimes we have to give even lower doses or we have to give steroids at the same time in certain severe cases of acne with back pain.  Good Luck!


Chula Vista Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.